Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 49, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 16, 2013, 5:09 PM CDT for 4 counties in Kansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2013, 5:09 PM CDT (22:09 UTC)
- Expired
- May 16, 2013, 6:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cheyenne County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 45 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 1:51 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -352 J/kg
- Mixed-layer LCL
- 2211 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
207
WUUS53 KGLD 162209
SVRGLD
KSC023-153-181-193-162300-
/O.NEW.KGLD.SV.W.0049.130516T2209Z-130516T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
509 PM CDT THU MAY 16 2013
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHEYENNE COUNTY IN NORTHWEST KANSAS...
SOUTHWESTERN RAWLINS COUNTY IN NORTHWEST KANSAS...
NORTHEASTERN SHERMAN COUNTY IN NORTHWEST KANSAS...
NORTHWESTERN THOMAS COUNTY IN NORTHWEST KANSAS...
* UNTIL 600 PM CDT/500 PM MDT/
* AT 407 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES NORTH OF
BREWSTER...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LEVANT.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 47 AND 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3966 10103 3935 10111 3944 10153 3966 10147
TIME...MOT...LOC 2209Z 279DEG 23KT 3955 10141
HAIL...1.00IN
WIND...60MPH
$$
LUNDQUIST2 follow-up statements
131
WWUS53 KGLD 162231
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
431 PM MDT THU MAY 16 2013
KSC023-153-181-162241-
/O.CAN.KGLD.SV.W.0049.000000T0000Z-130516T2300Z/
SHERMAN KS-RAWLINS KS-CHEYENNE KS-
531 PM CDT THU MAY 16 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEYENNE...
SOUTHWESTERN RAWLINS AND NORTHEASTERN SHERMAN COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3935 10111 3940 10137 3941 10139 3955 10139
3957 10139 3957 10106
TIME...MOT...LOC 2231Z 279DEG 23KT 3953 10123
$$
KSC193-162300-
/O.CON.KGLD.SV.W.0049.000000T0000Z-130516T2300Z/
THOMAS KS-
531 PM CDT THU MAY 16 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
THOMAS COUNTY UNTIL 600 PM CDT...
AT 530 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
LEVANT...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEVANT.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 46 AND 51.
LAT...LON 3935 10111 3940 10137 3941 10139 3955 10139
3957 10139 3957 10106
TIME...MOT...LOC 2231Z 279DEG 23KT 3953 10123
HAIL...1.00IN
WIND...60MPH
$$
LUNDQUIST979
WWUS53 KGLD 162245
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
445 PM MDT THU MAY 16 2013
KSC193-162300-
/O.CON.KGLD.SV.W.0049.000000T0000Z-130516T2300Z/
THOMAS KS-
545 PM CDT THU MAY 16 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
THOMAS COUNTY UNTIL 600 PM CDT...
AT 544 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
LEVANT...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEVANT.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 46 AND 51.
LAT...LON 3954 10107 3935 10111 3940 10137 3941 10139
3947 10139 3954 10139
TIME...MOT...LOC 2245Z 279DEG 23KT 3946 10120
HAIL...1.00IN
WIND...60MPH
$$
LUNDQUISTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:57 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 16, 3:57 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 257 PM MDT THU MAY 16 2013 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 257 PM MDT THU MAY 16 2013 SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON AND EVENING AS A SHORTWAVE MOVES THROUGH THE CENTRAL HIGH PLAINS. A FEW STORMS HAVE BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE REST OF THE TODAY AND TONIGHT...MUCAPE OF 1000 TO 1500 J/KG AND EFFECTIVE SHEAR OF 35KTS WILL SUSTAIN MULTICELL THUNDERSTORM CLUSTERS WITH THE BEST THREAT IS NORTH OF INTERSTATE 70. ELSEWHERE THROUGHOUT THE CWA...SHOWERS AND STORMS WILL MOVE EAST THROUGHOUT THE LATE AFTERNOON AND EVENING. STORMS ARE EXPECTED TO DECREASE IN INTENSITY AND COVERAGE THROUGHOUT THE EVENING. EXPECTING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS LATE TOMORROW AFTERNOON AND EVENING AS AN UPPER LEVEL LONGWAVE TROUGH DIGS INTO THE GREAT BASIN REGION. THIS WILL PROVIDE SUFFICIENT FORCING FOR STORMS IN THE NORTHWEST PORTIONS OF THE CWA...THOUGH WHILE THE FORCING LOOKS TO ARRIVE A BIT LATER THAN PEAK HEATING...BELIEVE THERE IS A POTENTIAL FOR A FEW STRONG THUNDERSTORMS ESPECIALLY AS LLJ INCREASES TO PRODUCE A LONGER HODOGRAPH TO SUSTAIN STORMS. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 257 PM MDT THU MAY 16 2013 MAIN CONCERN FOR THE EXTENDED FORECAST CONTINUES TO BE THE CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGHOUT THE FORECAST PERIOD. A SECONDARY THREAT OF FIRE WEATHER COMES IN BEHIND THE DRYLINE SATURDAY THROUGH SUNDAY. A FEW SHOWERS AND THUNDERSTORMS MAY CONTINUE INTO THE LATE EVENING HOURS ON FRIDAY NIGHT. STRATUS IS EXPECTED TO DEVELOP TO THE SOUTHEAST AND MOVE INTO THE TRI-STATE AREAS DURING THE OVERNIGHT HOURS. WITH CLOUDS IN PLACE AND SOUTH WINDS CONTINUING...MUGGY LOW TEMPERATURES ARE EXPECTED...ONLY FALLING INTO THE MID 50S TO MID 60S DEPENDING ON THE LOCATION. MODELS HAVE COME INTO BETTER AGREEMENT WITH THE UPPER LEVEL TROUGH THAT WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA ON SATURDAY. THERE REMAIN DIFFERENCES BETWEEN SOME OF THE MODELS WITH RESPECT TO THE EVOLUTION AND LOCATION OF THE DRYLINE SO CONFIDENCE STILL REMAINS SOMEWHAT LOWER WITH THIS SYSTEM. THE LEAD SHORTWAVE WILL BEGIN MOVING INTO THE AREA ON SATURDAY AFTERNOON. THE DRYLINE WILL ALSO SURGE TO THE EAST OR NORTHEAST. AS THIS HAPPENS...THE EXPECTATION IS THAT SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE TO THE NORTHEAST. MODEL SOUNDINGS INDICATE THAT A CAP COULD BE IN PLACE FOR MOST OF THE AFTERNOON ACROSS THE REGION. THIS WILL ALLOW FOR INSTABILITY TO BUILD AND THREAT FOR STRONG TO SEVERE THUNDERSTORMS TO BE EVEN HIGHER. WITH CAPE VALUES APPROACHING 2000 TO 2500 J/KG...LIFTED INDICES OF -7 TO -10...850-500 MB LAPSE RATES OF 7.5 TO 9.0 C/KM...VEERING WINDS WITH HEIGHT...0-6 KM BULK SHEAR MAGNITUDES OF 40 TO 50 KTS AND 0-3 KM AGL HELICITIES OF 200-400 M2/S2...SEVERE THUNDERSTORMS SEEM LIKE A GOOD PROBABILITY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. THERE COULD BE A SECONDARY THREAT OF A FEW ISOLATED TORNADOES BUT IT APPEARS AS THOUGH THE LCLS WILL BE HIGH ENOUGH TO MITIGATE THIS THREAT. ANOTHER WEATHER CONCERN ON SATURDAY WILL BE THE POSSIBILITY OF DANGEROUS FIRE WEATHER CONDITIONS. HUMIDITIES WILL RAPIDLY DROP BEHIND THE DRYLINE AS DRY AIR MOVES IN AND TEMPERATURES WARM INTO THE 80S...POSSIBLY LOWER 90S. WINDS WILL ALSO PICK UP DURING THE DAY ON SATURDAY BUT HOW HIGH REMAINS THE QUESTION. FIRE WEATHER HIGHLIGHTS MAY BE NEEDED ON SATURDAY AT SOME POINT IF THE WIND SPEEDS SHOW AN UPWARD TREND. A COLD FRONT WILL MOVE THROUGH ON SATURDAY NIGHT ON THE BACK SIDE OF THE SURFACE LOW PRESSURE THAT WILL SWING THROUGH. ON SUNDAY...SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN BUT THE MAJORITY OF THE SEVERE WEATHER SHOULD BE OVER. IT IS POSSIBLE THAT THE FAR EASTERN PORTIONS OF NORTHWEST KANSAS COULD SEE ADDITIONAL STRONG TO SEVERE THUNDERSTORMS BUT THE THREAT SEEMS MINIMAL AT THIS POINT. COOLER TEMPERATURES WILL MOVE IN BEHIND THE FRONT WITH HIGHS ON SUNDAY ONLY REACHING INTO THE LOW 70S TO LOW 80S. SHOWER AND THUNDERSTORM CHANCES CONTINUE TROUGH MONDAY ON THE BACK SIDE OF THE UPPER LEVEL TROUGH OF LOW PRESSURE. HIGH PRESSURE WILL BEGIN TO BUILD IN ON TUESDAY...ELIMINATING THE CHANCES FOR PRECIPITATION FOR THE REST OF THE FORECAST PERIOD FOR THE MOST PART. MODELS BEGIN TO DIVERGE ON THEIR SOLUTIONS BY WEDNESDAY NIGHT OF NEXT WEEK. A FEW THUNDERSTORMS MAY BE POSSIBLE ON THURSDAY BUT WITH DIFFERENCES BETWEEN THE MODEL SOLUTIONS...HAVE OPTED TO MINIMIZE ANY MENTION OF PRECIPITATION AT THIS TIME. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1144 AM MDT THU MAY 16 2013 VFR TO MVFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. PRIMARY CONCERN IS THUNDERSTORMS TODAY AT BOTH SITES AND A CHANCE OF SOME MVFR FOG TONIGHT AT MCK. WINDS WILL GENERALLY BE OUT OF THE SOUTH TO SOUTHEAST AT 15 TO 20KTS...WITH GUSTS IN EXCESS OF 30KTS POSSIBLE NEAR THUNDERSTORMS. CEILINGS SHOULD REMAIN VFR THROUGHOUT THE DAY EXCEPT IN AREAS OF THUNDERSTORMS WHERE CEILINGS MAY BRIEFLY REACH MVFR. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JJM LONG TERM...RRH AVIATION...JJM
Hazardous weather outlook, May 16, 4:22 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 322 PM MDT THU MAY 16 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171430- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 322 PM MDT THU MAY 16 2013 /422 PM CDT THU MAY 16 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON AND SHOULD CONTINUE INTO THE EVENING HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS WITH THESE STORMS. CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS...LEADING TO POSSIBLE FLASH FLOODING...ARE ALSO LIKELY WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON FRIDAY. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. A BETTER CHANCE FOR SEVERE THUNDERSTORMS IS EXPECTED ON SATURDAY. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. DANGEROUS FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE BEHIND THE DRYLINE ON SATURDAY AS HUMIDITIES DROP AND WINDS COULD BE GUSTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND MAY BE NEEDED AGAIN FOR FRIDAY AND SATURDAY.
In the hours before
Local storm report, May 16, 3:51 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
251 PM MDT THU MAY 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST 9 ESE BEECHER ISLAND 39.84N 101.96W
05/16/2013 E70 MPH CHEYENNE KS PUBLIC
ALSO COPIOUS AMOUNTS OF PEA AND MARBLE SIZED HAIL
COVERING THE GROUND
&&
024Special weather statement, May 16, 4:11 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
311 PM MDT THU MAY 16 2013
COZ091-KSZ013-162130-
KIT CARSON COUNTY-SHERMAN-
311 PM MDT THU MAY 16 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND
SHERMAN COUNTY IN NORTHWEST KANSAS...
AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORM OUTFLOW ALONG A LINE EXTENDING FROM MCDONALD TO 13 MILES
SOUTH OF WHEELER TO BONNY RESERVOIR...MOVING SOUTHEAST AT 25 MPH.
WINDS TO 50 MPH ARE EXPECTED WITH THIS OUTFLOW.
&&
LAT...LON 3957 10229 3957 10140 3936 10139 3935 10200
3936 10229
TIME...MOT...LOC 2111Z 315DEG 24KT 3974 10133 3957 10176
3956 10216
LUNDQUISTSpecial weather statement, May 16, 4:19 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
319 PM MDT THU MAY 16 2013
KSZ002-162130-
RAWLINS-
419 PM CDT THU MAY 16 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS...
AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF MCDONALD...MOVING EAST AT 25
MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4000 10106 3984 10105 3983 10141 3993 10141
3994 10142 4000 10142
TIME...MOT...LOC 2119Z 262DEG 21KT 3992 10131
LUNDQUISTLocal storm report, May 16, 4:22 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
322 PM MDT THU MAY 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD 13 NW ST. FRANCIS 39.90N 101.97W
05/16/2013 CHEYENNE KS TRAINED SPOTTER
SPOTTER MEASURED THREE INCHES OF RAIN. THE BRIDGE OVER
HACKBERRY CREEK AT ROAD 5 WAS COVERED BY ONE FOOT OF
WATER.
&&
BRBSpecial weather statement, May 16, 4:33 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
333 PM MDT THU MAY 16 2013
KSZ013-162200-
SHERMAN-
333 PM MDT THU MAY 16 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SHERMAN COUNTY IN NORTHWEST KANSAS...
AT 327 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORM OUTFLOW ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
BIRD CITY TO 11 MILES NORTH OF GOODLAND TO 9 MILES SOUTHEAST OF
HALE...MOVING SOUTH AT 20 MPH.
WINDS TO 50 MPH ARE EXPECTED WITH THIS OUTFLOW.
&&
LAT...LON 3936 10140 3932 10153 3931 10205 3957 10205
3957 10204 3957 10139
TIME...MOT...LOC 2132Z 330DEG 15KT 3956 10156 3949 10169
3950 10202
LUNDQUISTSpecial weather statement, May 16, 4:46 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 346 PM MDT THU MAY 16 2013 KSZ013-162215- SHERMAN- 346 PM MDT THU MAY 16 2013 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERMAN COUNTY IN NORTHWEST KANSAS... AT 341 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF BIRD CITY TO 13 MILES EAST OF HALE...MOVING EAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3944 10139 3945 10194 3957 10194 3957 10139 TIME...MOT...LOC 2146Z 290DEG 26KT 3955 10152 3955 10185 LUNDQUIST
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 2:30 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 60 min |
| May 16, 3:17 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 43 min |
| May 16, 3:59 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 61 min |
| May 16, 4:11 PM CDT | Special Weather Statement | GLD | Sherman | 19 min |
| May 16, 4:16 PM CDT | Flash Flood Warning | GLD | Cheyenne | 3 hr |
| May 16, 4:19 PM CDT | Special Weather Statement | GLD | Rawlins | 11 min |
| May 16, 4:33 PM CDT | Special Weather Statement | GLD | Sherman | 27 min |
| May 16, 4:46 PM CDT | Special Weather Statement | GLD | Sherman | 29 min |
| May 16, 4:53 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 37 min |
| May 16, 5:13 PM CDT | Special Weather Statement | GLD | Sherman | 12 min |
| May 16, 5:25 PM CDT | Special Weather Statement | GLD | Sherman | 15 min |
| May 16, 5:34 PM CDT | Special Weather Statement | GLD | Sherman | 26 min |
| May 16, 5:41 PM CDT | Special Weather Statement | GLD | Sherman | 19 min |
| May 16, 5:57 PM CDT | Special Weather Statement | GLD | Thomas | 18 min |
| May 16, 6:02 PM CDT | Special Weather Statement | GLD | Logan, Wallace | 28 min |
| May 16, 6:13 PM CDT | Special Weather Statement | GLD | Thomas | 32 min |
| May 16, 6:17 PM CDT | Special Weather Statement | GLD | Sherman | 28 min |
| May 16, 6:18 PM CDT | Special Weather Statement | GLD | Thomas | 27 min |
| May 16, 6:29 PM CDT | Special Weather Statement | GLD | Logan, Wallace | 31 min |
| May 16, 6:52 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 38 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.